Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 49, NWS Bismarck, ND

June 18, 2014Grant County, Sioux County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 18, 2014, 2:35 PM MDT for Grant County, Sioux County, North Dakota. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2014, 2:35 PM MDT (20:35 UTC)
Expired
Jun 18, 2014, 3:30 PM MDT
In force
55 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Grant County, ND, Sioux County, ND

The radar

The Bismarck radar (KBIS), 75 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 3:02 PM MDTHAIL 0.885 W Selfridge, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 12:28 PM MDTTornado WatchSPC9 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
246 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

897 
WUUS53 KBIS 182035
SVRBIS
NDC037-085-182130-
/O.NEW.KBIS.SV.W.0049.140618T2035Z-140618T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
235 PM MDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  CENTRAL SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 330 PM MDT/430 PM CDT/

* AT 332 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES WEST OF
  SELFRIDGE...OR 42 MILES EAST OF LEMMON...AND MOVING NORTH AT 25
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SELFRIDGE...SHIELDS...PORCUPINE...ST. GERTRUDE AND RALEIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4593 10157 4642 10152 4630 10105 4628 10104
      4629 10101 4625 10085 4594 10087
TIME...MOT...LOC 2035Z 182DEG 22KT 4599 10129

HAIL...1.00IN
WIND...60MPH

$$

VINING
2 follow-up statements
128 
WWUS53 KBIS 182052
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
352 PM CDT WED JUN 18 2014

NDC037-085-182130-
/O.CON.KBIS.SV.W.0049.000000T0000Z-140618T2130Z/
GRANT ND-SIOUX ND-
252 PM MDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL SIOUX
AND SOUTHEASTERN GRANT COUNTIES UNTIL 330 PM MDT/430 PM CDT/...

AT 350 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
SELFRIDGE...OR 46 MILES WEST OF LINTON...MOVING NORTHEAST AT 25 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
SELFRIDGE...SHIELDS...ST. GERTRUDE...PORCUPINE AND RALEIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4593 10157 4642 10152 4630 10105 4628 10104
      4629 10101 4625 10085 4594 10087
TIME...MOT...LOC 2052Z 223DEG 20KT 4603 10112

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH

$$

VINING
436 
WWUS53 KBIS 182103
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
403 PM CDT WED JUN 18 2014

NDC037-085-182130-
/O.CON.KBIS.SV.W.0049.000000T0000Z-140618T2130Z/
GRANT ND-SIOUX ND-
403 PM CDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL SIOUX
AND SOUTHEASTERN GRANT COUNTIES UNTIL 430 PM CDT/330 PM MDT/...

AT 401 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
SELFRIDGE...OR 42 MILES WEST OF LINTON...MOVING NORTHEAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
SELFRIDGE...SHIELDS AND PORCUPINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4606 10143 4630 10131 4630 10105 4628 10104
      4629 10101 4625 10085 4594 10087
TIME...MOT...LOC 2103Z 223DEG 20KT 4607 10106

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH

$$

JV/JS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:24 PM MDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 18, 1:24 PM MDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
224 PM CDT WED JUN 18 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 224 PM CDT WED JUN 18 2014

MAIN FORECAST ISSUE TODAY WILL BE CONVECTION THROUGH TONIGHT.

CURRENTLY...TORNADO WATCH 322 IS IN EFFECT FOR PORTIONS OF THE
SOUTHWEST AND SOUTH CENTRAL. SURFACE LOW OVER SOUTH CENTRAL SOUTH
DAKOTA WITH AN INVERTED TROUGH INTO SOUTHWEST NORTH DAKOTA.
ABUNDANT LOW LEVEL MOISTURE CONTINUES TO POOL OVER CENTRAL AND
WESTERN NORTH DAKOTA ALONG THE INVERTED TROUGH HELPING TO
DESTABILIZE THE LOWER ATMOSPHERE. AN UPPER LEVEL LOW LIFTING
NORTH THROUGH MONTANA IS PROVIDING ABUNDANT UPPER LEVEL DIFLUENCE
OVER THE ENTIRE FORECAST AREA. IMPULSES LIFTING NORTH AROUND THE
UPPER LOW ARE PROVIDING ABUNDANT BULK SHEAR AS THE SYSTEM NEARS.
THIS ENTIRE SETUP IS RESULTING IN AN INCREASED RISK OF SEVERE
THUNDERSTORMS ACROSS THE SOUTHWEST AND SOUTH CENTRAL THIS
AFTERNOON AND EVENING.

REGARDING THE FLASH FLOOD WATCH...PRECIPITABLE WATER VALUES IN
EXCESS OF 1.5 INCHES ARE SITUATED OVER SOUTH CENTRAL NORTH DAKOTA
THIS AFTERNOON. CURRENT BACK EDGE OF CONVECTION LOOKS TO BE
ESTABLISHING ITSELF OVER BOWMAN COUNTY. THUS THE WESTERN EXTENT OF
THE WATCH LOOKS GOOD. THIS AREA WILL BE THE FIRST TO BE OUT OF THE
HEAVY RAIN THREAT THIS EVENING. FARTHER EAST...EASTERN PORTIONS OF
CENTRAL NORTH DAKOTA FROM THE TURTLE MOUNTAINS TO THE JAMES RIVER
VALLEY LOOK LIKE THEY MAY NOT SEE CONVECTION UNTIL MID EVENING. BY
THIS TIME THE UPPER LEVEL LOW WILL BE LIFTING NORTHEAST. THUS
ALTHOUGH HEAVY RAIN IS EXPECTED...STORMS SHOULD BE PROPAGATING
FORWARD WITH LESS CHANCE OF STORMS TRAINING OVER THE SAME AREA.
THE AXIS OF GREATEST MOISTURE WILL SHIFT OVER THIS AREA. THUS
THERE WILL BE A POTENTIAL OF HEAVY RAIN AND WILL LET THE WATCH
RIDE FOR NOW.

THINGS FINALLY QUIET DOWN LATE TONIGHT INTO THURSDAY...BUT WITH
THE UPPER LOW TRACKING ALONG THE INTERNATIONAL BORDER...WILL KEEP
SOME SLIGHT CHANCE TO CHANCE POPS ACROSS THE AREA...MAINLY
AFTERNOON DIURNALLY DRIVEN.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 224 PM CDT WED JUN 18 2014

BROAD UPPER LOW SLOWLY WORKS ITS WAY EASTWARD JUST TO THE NORTH OF
THE INTERNATIONAL BORDER KEEPING CYCLONIC FLOW OVER THE AREA THROUGH
FRIDAY AFTERNOON. THIS WILL BRING CHANCES FOR SHOWERS/THUNDERSTORMS
MAINLY OVER THE NRN CWA...THOUGH EXPECT ANY STORMS SHOULD REMAIN
TAME WITH INSTABILITY ON THE WEAK SIDE. QUIET WEATHER EXPECTED
FRIDAY NIGHT BEHIND DEPARTING LOW AS IT STARTS TO SHIFT MORE
NORTHEASTERLY. AN ACTIVE WESTERLY FLOW PATTERN DEVELOPS FOR THE
WEEKEND INTO EARLY NEXT WEEK...BRINGING A NEAR DAILY CHANCE FOR
SHOWERS/STORMS. TEMPS WILL BE NEAR AVERAGE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 224 PM CDT WED JUN 18 2014

MAINLY VFR CIGS EXPECTED THIS AFTERNOON. FOR THE WEST AND CENTRAL
WE CANNOT RULE OUT MVFR TO IFR CONDITIONS IN ANY HEAVY RAIN
SHOWERS AND THUNDERSTORMS FOR KBIS KDIK AND KISN. THE THREAT OF
THUNDERSTORMS AND MVFR/IFR CONDITIONS BECOMES WIDESPREAD ACROSS
THE AREA LATE THIS AFTERNOON INTO THIS EVENING...WITH IMPACTS TO
ALL TERMINALS EXPECTED. CONDITIONS IMPROVE WEST THIS EVENING AND
CENTRAL OVERNIGHT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR NDZ002>005-
010>013-019>023-025-034>037-042-045>048-050-051.

FLASH FLOOD WATCH UNTIL 1 AM CDT /MIDNIGHT MDT/ THURSDAY FOR
NDZ001-009-017-018-031>033-040-041-043-044.

&&

SHORT TERM...TWH
LONG TERM...TWH
AVIATION...TWH
Hazardous weather outlook, Jun 18, 1:41 PM MDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
241 PM CDT WED JUN 18 2014

NDZ001>003-005-009>013-017>023-025-031>037-040>048-050-051-191945-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
241 PM CDT WED JUN 18 2014 /141 PM MDT WED JUN 18 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. SEE
WWW.WEATHER.GOV FOR ADDITIONAL INFORMATION.

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. A FEW STORMS
MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY
RAINFALL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIDELY SCATTERED SCATTERED THUNDERSTORMS WEST AND NORTH ON
THURSDAY AND NORTH ON FRIDAY. THUNDERSTORMS ARE NOT EXPECTED TO
BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER...RAINFALL
AMOUNTS AND FLOODING TO THE NATIONAL WEATHER SERVICE IN BISMARCK
AT 701-223-4582...OR ON SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ004-191945-
BOTTINEAU-
241 PM CDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. SEE
WWW.WEATHER.GOV FOR ADDITIONAL INFORMATION.

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. A FEW STORMS
MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY
RAINFALL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIDELY SCATTERED SCATTERED THUNDERSTORMS ON THURSDAY AND FRIDAY.
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER...RAINFALL
AMOUNTS AND FLOODING TO THE NATIONAL WEATHER SERVICE IN BISMARCK
AT 701-223-4582...OR ON SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

TWH

In the hours before

Special weather statement, Jun 18, 1:07 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
207 PM CDT WED JUN 18 2014

NDZ041-042-044-045-181930-
ADAMS-GRANT-HETTINGER-SIOUX-
107 PM MDT WED JUN 18 2014

...SPECIAL WEATHER STATEMENT...

AT 101 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS 16 MILES SOUTH OF
MORRISTOWN...OR 22 MILES SOUTHEAST OF LEMMON IN CORSON COUNTY SOUTH
DAKOTA...MOVING NORTH AT 30 MPH. RAPIDLY DEVELOPING THUNDERSTORMS
WERE ALSO OCCURRING OVER EASTERN PORTIONS OF CORSON COUNTY...SOUTH
OF SIOUX COUNTY IN NORTH DAKOTA. IT IS EXPECTED THAT THESE NORTHERN
MOVING STORMS WILL DEVELOP OVER OR APPROACH SOUTHERN GRANT AND SIOUX
COUNTIES...AS WELL AS ADAMS COUNTY IN NORTH DAKOTA...BEFORE 2 PM MDT.

LARGE HAIL...WINDS UP TO 60 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. SHOULD THESE STORMS
APPROACH...SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORMS HAVE
PASSED.

LAT...LON 4644 10255 4636 10106 4595 10104 4595 10252
TIME...MOT...LOC 1903Z 186DEG 26KT 4573 10181

VINING
Special weather statement, Jun 18, 2:02 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
302 PM CDT WED JUN 18 2014

NDZ042-045-182100-
GRANT-SIOUX-
202 PM MDT WED JUN 18 2014

...SPECIAL WEATHER STATEMENT...

AT 159 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MCINTOSH...OR 35 MILES EAST OF LEMMON...
MOVING NORTH AT 25 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN GRANT AND SOUTHERN SIOUX COUNTIES.

THESE STORMS WILL AFFECT HIGHWAY 31 SOUTH OF RALEIGH.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4624 10160 4617 10106 4595 10106 4595 10160
TIME...MOT...LOC 2001Z 191DEG 23KT 4593 10143

VINING

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:02 PM MDTSpecial Weather StatementBISGolden Valley43 min
Jun 18, 3:45 AM MDTSpecial Weather StatementBISEmmons45 min
Jun 18, 4:18 AM MDTSpecial Weather StatementBISEmmons27 min
Jun 18, 10:17 AM MDTFlash Flood WatchBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more16 hr
Jun 18, 1:07 PM MDTSpecial Weather StatementBISGrant, Sioux23 min
Jun 18, 2:02 PM MDTSpecial Weather StatementBISSioux58 min
Jun 18, 3:13 PM MDTSevere Thunderstorm WarningBISEmmons, Morton, Sioux62 min
Jun 18, 4:22 PM MDTSpecial Weather StatementBISBurleigh, Emmons, Logan, McIntosh, Sioux53 min
Jun 18, 4:29 PM MDTSpecial Weather StatementBISBurke46 min
Jun 18, 5:18 PM MDTSpecial Weather StatementBISDickey, Emmons, Kidder, Logan, McIntosh57 min
Jun 18, 5:46 PM MDTSpecial Weather StatementBISMcIntosh29 min
Jun 18, 5:51 PM MDTSevere Thunderstorm WarningBISMcIntosh39 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.